Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 237, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 18, 2002, 10:07 PM EDT for Monroe County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2002, 10:07 PM EDT (02:07 UTC)
- Expired
- Sep 18, 2002, 10:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Monroe County, OH
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1423 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1238 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
778 WUUS51 KPBZ 190207 SVRPBZ OHC111-190245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1007 PM EDT WED SEP 18 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONROE COUNTY IN OHIO * UNTIL 1045 PM EDT * AT 1007 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF CLARINGTON...MOVING NORTHEAST AT 30 MPH. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 2:20 PM EDT, 7 hours 47 minutes earlier.
Area forecast discussion, Sep 18, 2:20 PM EDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 220 PM EDT WED SEP 18 2002 VORT LOBE THAT GENERATED SOME SPOTTY PRCIP IS MOVING THROUGH ATTM BUT IS BEING DISSIPATED AS IT RUNS INTO STUBBORN RIDGE. COULD STILL BE SOME CNVECTION TO FIRE UP IN THE WARMER AND SOMEWHAT MORE UNSTABLE AIR TO THE SW AND AGAIN AS NEXT SHORT WV MOVING IN FROM INDIANA LATER TONIGHT. WILL BROADBRUSH AND KEEP IN CHCS OVNGHT. IN SW FLOW FOR THE NEXT 48 HOURS WITH INTERMITTENT SHORT WVS MOVING ACROSS ERN RIDGE. HARD TO PINPOINT PERIOD WHEN IT MAY NOT PRCIPITATE BUT BEST CHANCE NOW LOOKS TO BE FRIDAY NIGHT INTO SAT AS STRONGER SHORT WV TRANSITS THRU. WILL GO LIKELY FRIDAY NIGHT AND CHC SAT. MODELS STILL SHOW A SLOWER FRONT FOR SAT WITH PRECIP LINGERING. SOME CLEARING FOR SUN AS RIDGE BUILDS EWRD. TEMPS SIMILAR ON ALL MOS NOS AND WILL BE FOLLOWED. PIT 62 81 64 82 / 30 40 40 50 HLG 62 82 63 82 / 40 40 40 50 MGW 62 83 65 80 / 30 40 40 50 ZZV 64 84 66 82 / 40 50 40 50 PHD 63 83 64 83 / 40 50 40 50 FKL 59 79 61 78 / 30 40 40 50 DUJ 58 76 60 74 / 20 50 30 50 LBE 62 79 64 79 / 30 40 40 50 BTP 60 79 63 79 / 30 40 40 50 IDI 59 78 62 78 / 20 50 30 50 ODM 56 78 57 73 / 30 40 30 50 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. RWH
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.